Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

For anyone who has the Mirena IUD

I had mine placed a little over a year ago. It immediately stopped my period. I spotted for a few weeks but then everything completely stopped. Now, I'm experiencing my first period in over a year. I don't think its an issue, I know spotting while having the IUD is normal, but have any of you experienced a full period after going so long without one? I don't know whether to be concerned, or just annoyed at mother nature.

Answer Question
 
ba13ygrl1987

Asked by ba13ygrl1987 at 6:20 PM on Jun. 11, 2009 in Health

Level 19 (7,805 Credits)
Answers (5)
  • Did you feel for your strings? Are they still there?
    Nathskitten

    Answer by Nathskitten at 6:23 PM on Jun. 11, 2009

  • they are, i checked that...that was my first "oh sh*t" thought :)
    ba13ygrl1987

    Answer by ba13ygrl1987 at 6:25 PM on Jun. 11, 2009

  • I don't know. I have had mine about the same amount of time as you. My period has never fully gone away. I have very little spotting now. I would guess that maybe it shifted a bit somehow and that is why you got a period. IDK for sure. I would call the doc, you could even talk to the nurse and not even need to go in to the office
    Nathskitten

    Answer by Nathskitten at 6:30 PM on Jun. 11, 2009

  • Thanks, I think I'll do that tomorrow since everything is closed here now. I just wanted to make sure someone else held my concern and I wasn't over-reacting... I always feel silly calling into doctors cause I second-guess myself on how serious the issue is.
    ba13ygrl1987

    Answer by ba13ygrl1987 at 6:32 PM on Jun. 11, 2009

  • I just had this conversation with my CNM at my annual exam. She said the wacky periods I've been having (spotting for 2 days, nothing for day or 2, spotting for another 2 or so) is normal for the Mirena. Missed periods are normal too. The fact that you had a period after not having one for so long may be due to a fluctuation in your hormones unrelated to the Mirena. Talk to your doc's office tomorrow like you plan and don't feel silly about it. They get all sorts of crazy questions all the time and are used to it.
    crazydogchick

    Answer by crazydogchick at 11:04 PM on Jun. 11, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN